Alert archive / Arizona / Special Weather Statements in 2013

Special Weather Statement, NWS Tucson, AZ

August 2, 2013Cochise County, Arizona

NWS Tucson, AZ issued this special weather statement at Aug 2, 2013, 3:10 PM MST for Cochise County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2013, 3:10 PM MST (22:10 UTC)
Expired
Aug 2, 2013, 4:00 PM MST
In force
50 min
Issued by
NWS Tucson, AZ

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 99 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 10.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1879 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WWUS85 KTWC 022210
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
310 PM MST FRI AUG 2 2013

AZZ507-508-512-513-022300-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT
AZ-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW
5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
310 PM MST FRI AUG 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHISE COUNTY UNTIL 400
PM MST...

AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF BISBEE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH 
HEAVY RAIN. THIS STORM WILL AFFECT THE SOUTHWEST PORTIONS OF DOUGLAS 
BY 225 PM MST. 

LAT...LON 3155 10989 3156 10937 3134 10935 3134 11003
TIME...MOT...LOC 2209Z 281DEG 16KT 3139 10973

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:30 PM MST, 40 minutes earlier.

Area forecast discussion, Aug 2, 2:30 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST FRI AUG 2 2013

.SYNOPSIS...SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL CONTINUE INTO NEXT WEEK WITH NEAR NORMAL TEMPERATURES.

&&

.DISCUSSION...ANOTHER SHOT OF HEAVY SHOWERS AND THUNDERSTORMS ACROSS
THE AREA TODAY. QUICKER CLEARING THIS MORNING WITH MUCH LESS DEBRIS
CLOUD. STILL VERY WET WITH PRECIPITABLE WATER VALUES RANGING FROM
ABOUT 1.5 INCHES NEAR THE NEW MEXICO BORDER TO THE 1.7 TO 1.8
THROUGH PIMA COUNTY. ANOTHER DAY WITH WEAK STORM LEVEL FLOW AND SLOW
MOVING STORMS. HEAVY RAIN THE MAIN CONCERN WITH ISOLATED WET
MICROBURST SEVERE POSSIBLE. ON THE LARGER SCALE SE AZ IS IN A SWATH
OF MODEST UPPER LEVEL DIFFLUENCE ON THE NORTHEAST CORNER OF THE LOW
PUSHING INTO THE BAJA PENINSULA. IN ADDITION...A WEAK INFLECTION ON
WATER VAPOR IMAGERY PUSHING FROM NORTHEAST SONORA INTO SANTA CRUZ
AND PIMA COUNTY TODAY.

SOUTHEAST ARIZONA SHOULD HANG ON TO PLENTY OF MOISTURE UNTIL FURTHER
NOTICE. ECMWF BRINGS IN ANOTHER DECENT IMPULSE AROUND THE HIGH AND
INTO SOUTHEAST ARIZONA ON TUESDAY. THE HIGH MAY PUSH A LITTLE
FURTHER EASTWARD THE SECOND HALF OF NEXT WEEK WITH A STRONGER
WESTERLY COMPONENT TO THE FLOW FOR MUCH OF THE AREA. THIS COULD
KNOCK ESPECIALLY WESTERN PORTIONS OF OUR AREA BACK TO LOWER GRADE
COVERAGE.

&&

.AVIATION...SCT-BKN CLOUDS AT 6-10K FT AGL. SCT TSRA CONTINUING THRU
03/04Z. WIND GUSTS TO 45 KTS NEAR ANY TSRA...AS WELL AS LOCAL
MVFR/IFR CIGS/VSBYS. OTHERWISE...SURFACE WIND GENERALLY LESS THAN 10
KTS THRU 03/16Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION INTO
NEXT WEEK...RESULTING IN A CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF SOUTHEAST ARIZONA.
OUTSIDE OF GUSTY THUNDERSTORM OUTFLOWS...WINDS DURING THIS PERIOD
ARE EXPECTED TO BE LIGHT...GENERALLY LESS THAN 15 MPH AND DIURNALLY
DRIVEN.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/RASMUSSEN

In the hours before

Special weather statement, Aug 2, 12:51 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1251 PM MST FRI AUG 2 2013

AZZ507-513-022030-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
1251 PM MST FRI AUG 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 130
PM MST...

AT 1242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TOMBSTONE...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3190 11002 3175 10988 3162 11006 3174 11018
TIME...MOT...LOC 1950Z 219DEG 5KT 3173 11006

MEYER
Local storm report, Aug 2, 1:57 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
157 PM MST FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     TSTM WND DMG     8 SE MARANA             32.34N 111.07W
08/02/2013                   PIMA               AZ   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTS POWER POLE DOWN ON INA BETWEEN
            1-10 AND SILVERBELL

&&

EVENT NUMBER TWC1300090

RH
Local storm report, Aug 2, 2:08 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
208 PM MST FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND GST     2 N HEREFORD            31.47N 110.19W
08/02/2013  M58 MPH          COCHISE            AZ   TRAINED SPOTTER

&&

EVENT NUMBER TWC1300091

RH
Local storm report, Aug 2, 2:09 PM MST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
209 PM MST FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     HAIL             1 N HEREFORD            31.45N 110.19W
08/02/2013  E0.88 INCH       COCHISE            AZ   TRAINED SPOTTER

&&

EVENT NUMBER TWC1300092

RH
Special weather statement, Aug 2, 2:27 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
227 PM MST FRI AUG 2 2013

AZZ502-504-022200-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING
TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
227 PM MST FRI AUG 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIMA COUNTY UNTIL 300 PM
MST...

AT 224 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES EAST OF SANTA ROSA...OR 30 MILES NORTH
OF SELLS...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
PIMA COUNTY.

LAT...LON 3245 11174 3241 11163 3220 11163 3225 11180
TIME...MOT...LOC 2127Z 187DEG 11KT 3234 11170
Special weather statement, Aug 2, 3:10 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
310 PM MST FRI AUG 2 2013

AZZ507-508-512-513-022300-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT
AZ-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW
5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
310 PM MST FRI AUG 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHISE COUNTY UNTIL 400
PM MST...

AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF BISBEE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. THIS STORM WILL AFFECT THE SOUTHWEST PORTIONS OF DOUGLAS
BY 225 PM MST.

LAT...LON 3155 10989 3156 10937 3134 10935 3134 11003
TIME...MOT...LOC 2209Z 281DEG 16KT 3139 10973

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:08 AM MSTSpecial Weather StatementTWCSanta Cruz37 min
Aug 2, 11:25 AM MSTAreal Flood AdvisoryTWCCochise, Pima, Santa Cruz3 hr
Aug 2, 11:47 AM MSTFlash Flood WarningTWCCochise118 min
Aug 2, 11:54 AM MSTSevere Thunderstorm WarningTWCSanta Cruz51 min
Aug 2, 12:09 PM MSTAreal Flood AdvisoryTWCPima3 hr
Aug 2, 12:18 PM MSTFlash Flood WarningTWCSanta Cruz117 min
Aug 2, 12:51 PM MSTSpecial Weather StatementTWCCochise39 min
Aug 2, 1:28 PM MSTFlash Flood WarningTWCCochise2 hr
Aug 2, 1:38 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Aug 2, 1:42 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz2 hr
Aug 2, 1:52 PM MSTSevere Thunderstorm WarningTWCPima38 min
Aug 2, 1:57 PM MSTSevere Thunderstorm WarningTWCCochise48 min
Aug 2, 2:17 PM MSTFlash Flood WarningTWCCochise118 min
Aug 2, 2:27 PM MSTSpecial Weather StatementTWCPima33 min
Aug 2, 3:47 PM MSTAreal Flood AdvisoryTWCCochise118 min
Aug 2, 3:58 PM MSTAreal Flood AdvisoryTWCPima, Pinal, Santa Cruz3 hr

Nearby

Special Weather Statements in Arizona, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.